Poisson Pencils, Algebraic Integrability, and Separation of Variables

    2011, Volume 16, Numbers 3-4, pp.  223-244

    Author(s): Falqui G. G., Pedroni M.

    In this paper we review a recently introduced method for solving the Hamilton–Jacobi equations by the method of Separation of Variables. This method is based on the notion of pencil of Poisson brackets and on the bihamiltonian approach to integrable systems. We discuss how separability conditions can be intrinsically characterized within such a geometrical set-up, the definition of the separation coordinates being encompassed in the bihamiltonian structure itself. We finally discuss these constructions studying in details a particular example, based on a generalization of the classical Toda Lattice.
    Keywords: Hamilton–Jacobi equations, bihamiltonian manifolds, separation of variables, generalized Toda lattices
    Citation: Falqui G. G., Pedroni M., Poisson Pencils, Algebraic Integrability, and Separation of Variables, Regular and Chaotic Dynamics, 2011, Volume 16, Numbers 3-4, pp. 223-244

    Access to the full text on the Springer website